Contraception and weight gain???

Discussion in 'Slimming World' started by Louise24, 1 May 2008 Social URL.

  1. Louise24

    Louise24 Gold Member

    Posts:
    5,405
    Likes Received:
    73
    Diet:
    slimming world
    Hi everyone,

    I was wondering if you ladies can help...

    I'm looking to either get a contraceptive implant or injection. I'd prefer the injection but have been warned of the following side affects:

    :eek:"weight gain, mood swings, increased acne and reduced sex drive" :eek:

    I'm really worried that it'll upset my weight loss, has anyone else found this at all? If you put on weight, roughly how much? Hope you can help xxx
     
  2. Avatar

    MiniMins.com Matched Content

  3. skinnymonkey1day

    skinnymonkey1day Silver Member

    Posts:
    884
    Likes Received:
    50
    Diet:
    slimming world
    hi m8 i am just on the pill but find that even puts weight on, the injection has put weight on some people i know but not all, sorry i not much help.xx
     
  4. StephCracknell

    StephCracknell Silver Member

    Posts:
    1,144
    Likes Received:
    16
    Start Weight:
    13st0lb
    Current Weight:
    12st10lb
    Goal Weight:
    10st7lb
    Lost(%):
    0st4lb(2.2%)
    Diet:
    WW Pro points
    Most people gain a bit of weight from both, but it isn't usually drastic and the alternative makes you gain MUCH more weight! LOL

    At least with the pill you can try different ones if you try one and don't like it

    x
     
  5. Nanny Jax

    Nanny Jax getting back on track

    Posts:
    1,063
    Likes Received:
    6
    Diet:
    Slimming world
    Hiya Louise, I can say from experience that the injection definately makes some people put weight on, i think i put on a stone and 1/2, but that was many moons ago, it was called depo provera then, maybe they've changed it, because my niece is on the injection now, and she only has a swollen tummy for a week or two before her injection is due again, other than that she is as thin as ever. As you are already watching your weight anyway, i imagine you would be fine with the injection because the only real thing that makes us put on weight is what we put in our mouths!
     
  6. georgie110281

    georgie110281 Member

    Posts:
    7
    Likes Received:
    0
    i had the implant infor 6 months and had it removed as i kept getting extemely moody
     
  7. Deb G

    Deb G Silver Member

    Posts:
    865
    Likes Received:
    46
    Start Weight:
    13st10lb
    Current Weight:
    13st7lb
    Goal Weight:
    9st0lb
    Lost(%):
    0st3lb(1.56%)
    Diet:
    Cambridge
    Usually the effect of contraception (no matter how it is administered) is to make you feel hungrier. How you react to that hunger (ie choosing to eat or NOT eat) is then up to you. I came off the pill expecting to drastically drop weight, but I didn't.

    Give it a go, see how it makes you feel from a munchy point of view, then decide from there. Try to differentaite between when you are REALLY hungry and when you are HORMONALLY hungry.
     
  8. RUTHYJ357

    RUTHYJ357 Gold Member

    Posts:
    1,654
    Likes Received:
    15
    Diet:
    SW
    Look what happened to me eeeak i was late
     
  9. Louise24

    Louise24 Gold Member

    Posts:
    5,405
    Likes Received:
    73
    Diet:
    slimming world
    Thanks everyone, I told my doctor I should be ok as I'm on SW (he's a big fan of SW), also, if it just makes you eat more then I can be prepared and have lots of superspeed foods to hand.

    Think I'm going to go with the injection, just the only thing is once you've been injected (in the bum!!) it lasts for 3 months - and little can be done about side affects etc.

    Steph, you're right, it is much better than the alternative. Hehe xxx
     
  10. rainbow

    rainbow Gold Member

    Posts:
    5,947
    Likes Received:
    73
    Start Weight:
    20st4.5lb
    Current Weight:
    17st13lb
    Goal Weight:
    10st7lb
    Lost(%):
    2st5.5lb(11.78%)
    Diet:
    SW
    Id say it defo makes you put on me (how else did I end up weighing 18 stone!?) Lol!! And now Im not on it and Im losing weight rapidly! hehe. All coincidence I know but it does make me sound blameless in the whole story of excessive eating!! xxx
     
  11. mod-karen79

    mod-karen79 rainbows holiday buddy :)

    Posts:
    3,672
    Likes Received:
    41
    hi louise,

    i was on depo provera (injection) for 2 years. i lost 2 stone when i went on it without trying, but have since put about 4 stone on! my nurse advised me to come off it as i had a big weight gain and also gyno problems. i believe both have been caused by the depo and my GP's aren't interested in looking into it. they simply told me 'it's something you'll just have to sit out and see what happens!'. i am still having gyno problems and my sex drive is completely dead :eek:

    definately do your research if you're going to put synthetic hormone into your body - i didn't and on reflection it's something i regret 100%. however, not everyone has problems with the depo, so i don't want to scare you off...just make sure you read up on it as i wouldn't want anyone to go through what i have and still am.

    i now wish i'd used condoms and risked pregnancy!
     
  12. Louise24

    Louise24 Gold Member

    Posts:
    5,405
    Likes Received:
    73
    Diet:
    slimming world
    Blimey Karen - thanks for the info. I'll do lots more reading I guess. My doctor thought the coil would be best, but I don't really fancy the idea, though at least it's more natural. Will have a big think!!
    Thanks for advice, hehe, rainbow - you make me giggle!! x
     
  13. Nanny Jax

    Nanny Jax getting back on track

    Posts:
    1,063
    Likes Received:
    6
    Diet:
    Slimming world
    I had no probs whatever on the injection, apart from a little weight gain, and I loved the fact that my monthly ceased to be, like I said earlier lou you are already watching your weight so you should be fine..........I used to get mine in the arm!!!!
     
  14. sonban

    sonban Addicted to Minimins

    Posts:
    3,717
    Likes Received:
    85
    And how did i miss this thread. I am sure I need glasses. I was on the Depo injection for a year and I know everyone is different and reacts to things differently but, I put on 3 stone with it. I was told I would put on a few pounds but I though that would be over all. Wrong, I was putting a few pounds on a week. I gave it a chance and had the next few injections but it was just piling on me. I had to stop taking it in the end because my blood pressure went right up. Maybe give it a try and if you feel like you are putting on weight with it then think about using something else.

    Good luck hun.
     
  15. RUTHYJ357

    RUTHYJ357 Gold Member

    Posts:
    1,654
    Likes Received:
    15
    Diet:
    SW
    Listen ladies ....Our life is not easy.....im going to have a quiet word with god!

    Ruthy xxx
     
  16. sonban

    sonban Addicted to Minimins

    Posts:
    3,717
    Likes Received:
    85
    How did the chat with god go Ruthy, lol.
     
  17. Louise24

    Louise24 Gold Member

    Posts:
    5,405
    Likes Received:
    73
    Diet:
    slimming world
    Well, I had the injection (in my bum) yesterday and I feel flipping awful now.

    I've got a cold too, but I can't decide if it's that or the injection thats making me feel so yukky.

    I just feel like one big hormone at the moment!!!
     
  18. Nanny Jax

    Nanny Jax getting back on track

    Posts:
    1,063
    Likes Received:
    6
    Diet:
    Slimming world
    I never had mine in the bum, just aswell because sometimes the arm I did have it in could be very tender for a day or two, apart from that I never had any effects that made me feel ill, so it could just be your cold you poor thing (((( Louise )))) get better soon hugs x
     
  19. abigail09

    abigail09 Gold Member

    Posts:
    1,520
    Likes Received:
    21
    Start Weight:
    11st6lb
    Current Weight:
    11st1lb
    Goal Weight:
    9st7lb
    Lost(%):
    0st5lb(3.13%)
    I have had the implant for 6 months, I wouldnt say it caused me any major weight gain (I was the same for 5 months after getting it in) but it has made me REALLY spotty :p
     
  20. Louise24

    Louise24 Gold Member

    Posts:
    5,405
    Likes Received:
    73
    Diet:
    slimming world
    Hi Abigail, thanks for the advice and welcome to the forum. xxx
     
  21. mod-karen79

    mod-karen79 rainbows holiday buddy :)

    Posts:
    3,672
    Likes Received:
    41
    louise when i had my first injection i felt exhausted and over-emotional for a few days. i kept bursting into tears.

    the injection can make you feel a little down it you have had depression in the past...but it wears off.

    i also used to get funny feeling in my leg for a few days - depending on which cheek was injected! and i had whiteheads on my neck all the time - wierd as i don't really suffer with spots.
     
Popular Forums
  1. MiniMins.com is a weight loss support community helping each other on their weight loss journey. We have a multitude of forums, from Slimming World and Exante, to Success Stories. Click the logo at the top right to return to the forum home page at any time.
Loading...